Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Feeling of nausea, vomiting, bad breath. Diagnosed with esophagitis, antral gastritis, thyroid. How serious is this?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2004
Answered : 319 Questions
Question
my father has been feeling nausia and been vomitting a lot lately, he has lost nearly 14 kg in the last little while. He now has bad breath. After doing an endorscopy, the doctors said he has a grade 1 esophagitis and antral gastritis. He also has some thyroid problem.

How serious is this?
Posted Sat, 8 Jun 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Om Lakhani 17 minutes later
Hi XXXXXX

Grade I esophagitis and antral gastritis is not a serious thing. It can easily be cured with 8 weeks of Pantoprazole (taken 40 mg once a day before breakfast).

Can you let me know more details about the thyroid problem. We may be able to help you there.

As far as the weight loss is concerned, you have mentioned he had a Cancer kidney. As you would be well aware cancer can cause weight loss. The first concern of mine is to rule out recurrence of this tumor. I would advice you to get done an utrasound of abdomen and kidney and if required a CT scan to rule out a recurrence.

Pantoprazole would help heal the gastritis and esophagitis and that should also make him eat better which may improve his weight. Apart from that I would recommend you to give him some protein powders like Protein X to improve his weight and immunity. Also multivitamins are advisable.

With Warm Regards
Dr. Om Lakhani.
Above answer was peer-reviewed by
 
Follow-up: Feeling of nausea, vomiting, bad breath. Diagnosed with esophagitis, antral gastritis, thyroid. How serious is this? 20 minutes later
Thank you Mr. Lakhani. I have attached the medical reports for your viewing. In regards to the Kidney problem, that was 10 years ago, and the kidney was successfully removed. There were no recurring problems since then.
 
 
Answered by Dr. Om Lakhani 7 minutes later
Hi XXXXXX

I have gone through the reports. I would still recommend a CT Scan of abdomen and Pelvis because of the enlarged liver and elevated liver enzymes. Apart from this I would also recommend the following tests

1. Free T4 and TSH
2. Serum thyroglobulin
3. Hemogram with ESR
4. PSA

Please get done these reports and revert back.

With Warm Regards
Dr. Om Lakhani.
Above answer was peer-reviewed by
 
Follow-up: Feeling of nausea, vomiting, bad breath. Diagnosed with esophagitis, antral gastritis, thyroid. How serious is this? 4 minutes later
Thank you Doctor. I will request for these tests to be done. From your initial look at the reports, how serious does it look? We are originally from Canada, but my father went to Bangladesh to visit and currently he is at a hospital there.

We are really worried for him here, and just need someone to help us understand what these reports mean.
 
 
Answered by Dr. Om Lakhani 6 minutes later
Hi XXXXXX

Don't worry I am there to help you in every step of the way. From your fathers reports, the liver is a little enlarged on the ultrasound and liver enzymes are a bit high on the blood reports. We have already discussed about gastritis and esophagitis on the endoscopy report. The prostrate is also a little enlarged which is normal at his age. The enlarged liver and the increase enzymes could be just because of fat accumulation in liver which is known as XXXXXXX (Non alcoholic steatohepatitis), however other causes also have to be ruled out. Apart from the investigations I suggested I would also advice the following:

1. HBSAg
2. Anti HCV

You can get done the tests and revert back to me as direct query so that I can follow up with your case.

(Here is my profile page link for direct query WWW.WWWW.WW

Hope this helps
With Warm Regards
Dr. Om Lakhani.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
,  

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor